MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC PRISM NEXT ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER,

ABBOTT MANUFACTURING INC PRISM NEXT ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER,
Catalog Number 06A36-34
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.(b)(6).
 
Event or Problem Description
The customer reports that the abbott prism next analyzer misread sample barcode label (b)(6) as 831646.No error messages were generated and the label does not appear to be damaged.The customer re-read the barcode on the analyzer the next day and the correct identification number was read.There is no impact to patient/donor management reported.
 
Additional Manufacturer Narrative
An abbott field service representative (fsr) visited the customer site to evaluate the customer issue.The fse was unsuccessful in attempting to recreate the barcode read error reported by the customer.The fsr reported that the integrity of the sample barcode looked acceptable.The customer returned the sample barcode to abbott for further evaluation by a technical engineer.The label was graded as a b/c, both the barcode grade and narrow bar width were within abbott recommended guidelines for sample barcode label guidelines found in the prism operations manual.Additionally, the barcode label was acceptable with no noticeable defects.The sample barcode labels are not an abbott product; customers create their own labels per the guidelines in the abbott prism next operations manual.The misread issue was not reproducible when the sample was tested on two prism instruments in-house.A specific cause for the sample misread at the customer site could not be determined.Review of the prism next serial number 01523 service history did not identify contributing factors on or around the date of the complaint.There were no subsequent contacts from the customer regarding sample barcode label misreads.A review of complaint tracking and trending metrics was performed and identified no related adverse trends in conjunction with the complaint issue currently under evaluation for this product.No non-conformances or potential non-conformances related to the barcode reader scanner were identified.The abbott prism next operations manual and the abbott prism customer service reference guide both contain information to address the current customer issue.Based on the results of this evaluation and the information from the customer site, there is evidence to reasonably suggest a product malfunction occurred as the device failed to meet performance specifications or otherwise perform as intended at the customer site.However, no systemic issue or product deficiency was identified.

Brand Name
PRISM NEXT ANALYZER
Common Device Name
AUTOMATED IMMUNOASSAY ANALYZER,
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6516615
Report Number1628664-2017-00137
Device Sequence Number16365123
Product Code MZA
UDI-Device Identifier00380740008574
UDI-Public00380740008574
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK970042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06A36-34
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1